It is currently Fri Aug 18, 2017 8:49 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Mon Jul 12, 2010 10:56 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Mon Jul 12, 2010 10:03 am
Posts: 12
Location: Columbus, Ohio
Hi everyone,

I just found this forum today and am thrilled there are so many others out there with the same disease. Thank you!!

Started on Suboxone in rehab 4 mg 2x day about 8 weeks ago. I had never heard of it, but looked into it when I got home. After tapering off a few days after I was discharged I realized how much better I felt with the Suboxone. Relapse was right at arms length. I looked into finding a subox dr in my area. Finding that there are only a few that my insurance covered that didnt have a 8+ month waiting list; I paid $400 to see this doctor. He started me on 16mg day. Said I could either take it at one dose or split into 2 since I was mentally needing to break them up into more than one dose day. I had convinced myself that once a day was absurd! I went to my 2 week check up. Forked out another $175. In the past few weeks I had spend nearly $600. Mind you, I felt so much better I would have spent that twice over! This had saved my life and my sanity.

Here goes...
I still had that "quantity vs quality" mindset. I felt I needed that 3rd dose midway through the day. Of course I felt no better, but after a few times of doing this throughout the month it is 4 days before my appointment and I am COMPLETELY OUT! I have no clue how I am going to make it through this week. I feel totally stupid and irresponsible (as a 34 year old mother), and am completely embarassed to admit this but I need to know what withdrawal will be like and how to cope with the next few days without relapse.

HELP!!
Thank you for anything you guys can suggest.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jul 12, 2010 2:24 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi IRW and welcome to the forum. Please don't be so hard on yourself. Many of us have done what you described - taking too much when we first started treatment. We're looking for something that sub can't give us. If you only have 4 days to go, you might make it with only a little bit of withdrawals. Suboxone has a mean half-life of about 36 hours, plus you've been on it enough for it to be "built up" in your system. So you might be OK. Most people dose once a day (unless taking it for pain). It helps us to stop the habit of taking a pill when we feel bad.

Hang in there. Sometimes our expectations make things worse then they actually are. Again, welcome. We're glad you found us.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jul 12, 2010 2:44 pm 
I have seen quite a few posts from people who have done the same thing, so don't be too hard on yourself.

It sounds like what you are saying is that you were taking 16mg/day and 24mg on some days. If that is correct, I would agree with Mel that you have enough in your system that you probably won't start to go into withdrawals. I once went for 5 days without Sub after being on 12mg/day and didn't really start feeling bad until day 5.

What was interesting about your post was that you said when you were first on Sub you were on 4mg 2X/day. Since you have found out that "less is more" with Sub (i.e. higher doses don't make you feel better and may actually make you feel worse), you might want to talk to your doc about lowering your dose. That will save you quite a bit of money. I think it's a shame that you have to pay out of pocket when you have insurance. Maybe you can get on a waiting list for someone who takes your insurance and just stay with your current doc in the interim.
Good Luck,
Lilly


Top
  
 
Our Sponsors
 Post subject:
PostPosted: Mon Jul 12, 2010 4:03 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Mon Jul 12, 2010 10:03 am
Posts: 12
Location: Columbus, Ohio
Lilly and Mel,

Thank you so much for your insight and advice. I called my doc's nurse and was honest with her as to what I had done. She said the same things...that withdrawal won't be severe (if any) since it has been "built up" in my system and it has a 36-48 hour after affect. She is allowing me to come in tomorrow to pick up a script and meet with the doc. She said this is common for new patients and he will only let me do this ONE time. I thanked her over again for their understanding and sympathy. This is a rough lesson (and a scary one at that). I am going to start once a day dosing and making myself try to taper down to a lower dose. You are right...this is extremely expensive, but much less than I was spending while I was using. It has been a lifesaver, but I have to learn to not abuse this. I have been going to 6 meetings a week, and that has also helped tremendously. I really want this to work and I am feeling so much better to have this forum to help me. You have no idea how much I appreciate your postings, support and encouragment.

Lisa


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jul 12, 2010 4:08 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Lisa, I'm SO glad your doctor is so understanding. That's terrific. Isn't it amazing what honesty can do? LOL. I just wanted to say how pleased I am that it's all worked out. Take care and keep posting!

Mel

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 13, 2010 8:05 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
Being honest with your doc was smart. This is common among new patients. I did it. HOWEVER......because I know many of us have done it more than once, I am going to tell you something a little different. I actually found that I would start having withdrawals on day 2-3. By day 5 I was miserable.

In terms of your dosage, in my opinion you should take whatever is prescribed for you. Because we all metabolize differently, we may require different dosages. Quite honestly, I think 8mg per day is a quite reasonable dose. This is what I am on presently although am authorized more when I have pain issues so I get 38 tabs every 28 days.

When I first started sub I was on 24mg per day. I eventually got down to 12mg per day. I always felt like I wanted that 2nd dose and my doctor had recommended taking it more than once per day. I later learned A) I was taking it wrong and was not giving it enough time to absorb so make sure you are taking it correctly. B) It is much better if you learn to take it once per day.

Taking it once per day helps you eliminate that need to take something every time you have anxiety or feel uncomfortable or are having a bad day, or can't sleep, or whatever. Once I learned how to get through those moments on my own without pills, that is when I really began to feel normal and free from my addiction.

Again, way to go for being honest. Don't beat yourself up too much and recognize, you really don't want to do that again. The WD still sucks even though it is less than what you have experienced before.

Cherie

_________________
Criticism may not be agreeable, but it is necessary. It fulfills the same function as pain in the human body. It calls attention to an unhealthy state of things.

- Winston Churchill


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 30, 2010 6:45 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Wed Jul 28, 2010 6:10 am
Posts: 18
Location: Detroit, MI
Yeah, I've found being open with your Doctor works best. There's been a couple of months I had to move my appointment up a few days because I had given myself an extra dose here and there (and still do really). If you have a good accord with your Doctor, he/she will usually be straight with you. From what I've experienced (through friends doing this), if you run through your script in 15 days and try to get another script that quickly, it won't happen. I think we've all taken a few extra tabs here and there, and again I still do. I don't take 3 or 4 in a clip, but every so often I'll end up taking a second tablet somewhere during the day.

_________________
You armed me with strength for battle, you made my adversaries bow at my feet. Psalm 18:39


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: Armymike and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group